Tardive Dyskinesia - medication side effect


Tardive dyskinesia is a syndrome involving involuntary movements of the body. It can be a side effect of antipsychotic drugs such as Seroquel.

Although drugs such as this are sometimes a last resort for various psychotic mental illnesses, they are being marketed now on TV as suitable for those with depression and anxiety.

You may have even seen commercials on television promoting the use of antipsychotics for depression and anxiety. Even the commercials emphasize the severity of the possible side effects.

Be sure to research any medication before you take it, consult with your doctor and research possible options and alternative treatments.


Tardive Dyskinesia in Children

Several people have posted videos on Youtube of their own side effects from various medications. Of course keep in mind that there is no proof that a specific symptom did result purely from taking a specific medication.

One particularily heartbreaking video was one submitted by the mother of a child with tardive dyskinesia, which resulted from treatment with antipsychotic medication. She has difficulty controlling her limbs and has involuntary movements.

The child's mother filmed this video as a way to educate and warn other parents about the dangers of these medications. Both adults and children can experience this side effect.

Sadly, in her case the antipsychotics not only resulted in this side effect but were not successful in eliminating psychotic symptoms either.


Please consult with your doctor & research your medication!

Tardive Dyskinesia is a relatively rare side effect but if it happens to you or to your child it is not an insignificant event.

Be sure to analyze the risks of any medication before taking it and be sure that the severity of your current symptoms are worth the risk of this or other side effects of antipsychotics.

Some issues are resolved successfully with medication. Other times medications do not work or stop working.

Many Effective Options for Anxiety Disorder

Please be aware that for the symptoms of anxiety disorders there are many effective treatment options that work long term and with no side effects!